#1
Seeing the bacne thread reminded me i wanted to make this thread.

Im 16 and Ive had a mild case of acne for about 2-3 yrs now. It flares up and then gets better.

I wash my face alot and use those sacrylic acid pads frequently also but im not seeing very much change.

So i have a dermatologist appointment in a few weeks and i was wondering what he would do. Do they just give you some cream and your acne free in a few months or is it usually a pill or what?

Anyone have any stories with perscrption acne medicine?
#2
If it's really bad they can perscribed anti-biotics i believe. It's like a 6 month course and you're not meant to drink on it. My mate is on them ATM
#3
Quote by Grateful77
Seeing the bacne thread reminded me i wanted to make this thread.

Im 16 and Ive had a mild case of acne for about 2-3 yrs now. It flares up and then gets better.

I wash my face alot and use those sacrylic acid pads frequently also but im not seeing very much change.

So i have a dermatologist appointment in a few weeks and i was wondering what he would do. Do they just give you some cream and your acne free in a few months or is it usually a pill or what?

Anyone have any stories with perscrption acne medicine?

When I had acne I had 4 different things to apply. Got rid of it in less than 6 months without antibiotics.
#4
they check you up, they find out what's exactly your problem and they'll threat it... it's way better than trying some random products
#5
Just wash your face with different things every night and put on some cream stuff that you just buy.
#6
my acne isnt severe or anything, ive seen way worse. I just have a few red patches on my cheeks and ill get a few pimples per week.
#7
yeah, my dermatologist gave me some prescription pills, there like 5 bucks for 30 of them they work awesome and my face stays clear if i take the pills and wash regulary
#8
yeah they gave me both pills and cream. put if you take the pills on an empty stomach, it makes you throw up, so you have to eat something after.
#10
In my opinion, the stuff's not worth it. I know you said you wash your face and all, but one of the most important things is water. I never really had trouble with acne, but I'd down 2-3 L a day, everyday, still do.

However, if you're determined on prescription the most notable are derivatives of vitamin A
Retin-A: less severe, though massive amounts of drying in the skin, especially the face, chapped/cracked lips, bleeding, redness.

Accutane: the stuff to really mess you up, possible side effects include---
"Of course, the down sides of Accutane are fairly serious, and while men don't have to worry so much about birth defects, there is still the drying, peeling, chapped lips, nose bleeds, headaches, nausea, blurred vision, mood swings, stomach pains, diarrhea, rectal bleeding, joint pains, muscle pains, sensitivity to sun, hair loss, depression, increased blood-fat level, vision problems, and arthritis"

Your choice.
#11
pills are better than creams.
creams just dry your face up and make it all flaky and gross.
I had a really good pill a while ago. I cant remember the name though.
#12
Back when I had it really bad, my dermatologist put me on this cream called Tazorac. It worked wonders. I still use it every once in a while when I get a dot here or there. Usually clears it all up over night. I will say this though, it dries out the applied area a ton. Tazorac is awesome for individual pimples and small breakout areas, but Differin Gel is great for larger areas. It also doesn't dry out your skin nearly as bad. Using those in combination with each other cleared me up quite fast.
#13
I have this 18 thousand step thing, but I don't remember the name. It's orange though if that helps at all. And it works really well.
#14
Quote by Grateful77


So i have a dermatologist appointment in a few weeks and i was wondering what he would do. Do they just give you some cream and your acne free in a few months or is it usually a pill or what?

Anyone have any stories with perscrption acne medicine?


First time I went I was given some steroids and antibiotics because a couple of my spots had become enflamed (I think that was the word ), inflammation.

Then after that I was prescribed a course of Roaccutane, which worked generally. But it came back a bit so I went again recently and am taking 2 tablets a day and applying this "Zineryt topical solution" or something twice a day.

Quote by guitar/bass76


Accutane: the stuff to really mess you up, possible side effects include---
"Of course, the down sides of Accutane are fairly serious, and while men don't have to worry so much about birth defects, there is still the drying, peeling, chapped lips, nose bleeds, headaches, nausea, blurred vision, mood swings, stomach pains, diarrhea, rectal bleeding, joint pains, muscle pains, sensitivity to sun, hair loss, depression, increased blood-fat level, vision problems, and arthritis"

Your choice.


Those are written there because someone taking the medicine suffered from it whilst on their course. Maybe someone just got bummed too hard whilst taking it. I don't think I've ever suffered a "possible side effect" from any medication I've taken in my life.
Co-President of UG's Tubgirl Virgins Club

Last edited by JamieB at Mar 15, 2008,
#15
Quote by Grateful77
Seeing the bacne thread reminded me i wanted to make this thread.

Im 16 and Ive had a mild case of acne for about 2-3 yrs now. It flares up and then gets better.

I wash my face alot and use those sacrylic acid pads frequently also but im not seeing very much change.

So i have a dermatologist appointment in a few weeks and i was wondering what he would do. Do they just give you some cream and your acne free in a few months or is it usually a pill or what?

Anyone have any stories with perscrption acne medicine?


I take 2 pills in morning and 2 pills at night and its over a long term of a few years it keeps the acne at bay and eventually will stop acne apearing see your doctor about it
#16
There's all sorts they can give you, creams, anti biotics, accutane whatever. The dermatologist
that all the kids at my family went/go to started on creams, then went up to varying strengths of antibiotics, then an antibiotic cream and then accutane if none of that work.

Btw about the side effects of accutane, yes chapped lips/dry skin are basically guaranteed but it's very manageable if you keep some vaseline on you (I manage to practice clarinet for like an hour + every day even with the lips) and all the other crap is rare, me, my brother and my sister have all been on accutane at some point and never experienced any of it.
don't let the forest grow over the path you came here by
#17
"The Pill" clears up those kind of problems.

But it would only give you moobs.
Happy, lost and still unaware.
Quote by Alicee
I gave my brother a hand job. It was weird at first. It was weirder after.

Fender '72 Telecaster Deluxe & Epiphone ES-335 "Dot"
Laney VC15 + Ibanez TS808

I Don't Play Metal.
#19
Quote by guitar/bass76
Accutane: the stuff to really mess you up, possible side effects include---
"Of course, the down sides of Accutane are fairly serious, and while men don't have to worry so much about birth defects, there is still the drying, peeling, chapped lips, nose bleeds, headaches, nausea, blurred vision, mood swings, stomach pains, diarrhea, rectal bleeding, joint pains, muscle pains, sensitivity to sun, hair loss, depression, increased blood-fat level, vision problems, and arthritis"

I never experienced anything close to those. I DID have a few strands of hair fall out. Not a big deal. And my sensitivity to sun was easily taken care of with a layer of sunscreen. However, if you've suffered depression before, supposedly the risk goes way up. I had been diagnosed with depression before so my dermatologist (and my parents) were kind of worried about me, but I had no problem.
#20
Be careful of Acutane. They tried to put me on that, but my mom freaked out and bitched out the doctor. That ****'s had several connections to teenage suicides and it really messes with your moods.
Quote by Don't Read This
letthebassplay you are now a legend

Quote by StraightxXxEdge
Awesome is a feeling. It's in your pants.



RIP Bellamy...

Calvin and Hobbes Group!
#21
Quote by papersun87
I took Accutane when I was 14 . . . cleared it right up. But dang, my lips were CHAPPED.


I took it when I was like 15 or 16, i'm now 19 and my lips are still chapped!

Mini tin of vaseline saves the day though.
Currently attempting to learn: The Dissentience by Protest The Hero in it's entirety.